Discussions that mention hyzaar

High & Low Blood Pressure board


I was on Norvasc for about 2 years along with Hyzaar 100/25. Hyzaar is a combination drug. It is a combination of Cozaar and HCTZ. I kind of liked it and had no problems with it. Norvasc on the other hand was causing fluid to build up in my lower legs and also caused them to ache. Neither one of these drugs did anything for my BP however. I was put on Clonidine and Lasix in addition to the Hyzaar and Norvasc.

Lasix did nothing for the fluid as long as I was on the Norvasc so the dr increased the Lasix and I ended up in the hospital. Finally the Norvasc was discontinued and the fluid problem is now under control. My legs still ache when going up the stairs but nothing like they did while I was on the Norvasc.

I would ask the doctor if there is another drug you could go on in place of the Norvasc. Some people can take it with no side effects and some can't. I never had any menstrual problems while I was on it though.

If you are anything like I was while I was on the Norvasc there's no diuretic that will get rid of the fluid. Discontinuing the Norvasc will and the HCTZ will then do it's job.
Again please talk to your doctor first before you decide to stop it.

Dianne